Journal article icon

Journal article

Ubiquity of free subgroups

Abstract:
Necessary and sufficient conditions are given for a Polish topological group to be 'almost free'. It is deduced that the existence of one free subgroup of a Polish group can lead to the existence of many free subgroups of maximal rank. Applications are given to permutation groups, profinite groups, Lie groups and unitary groups.
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1112/S0024609303002194

Authors


Gartside, PM More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
BULLETIN OF THE LONDON MATHEMATICAL SOCIETY
Volume:
35
Issue:
5
Pages:
624-634
Publication date:
2003-09-05
DOI:
EISSN:
1469-2120
ISSN:
0024-6093
URN:
uuid:25851f66-e185-4f92-9952-d2b6ee81462b
Source identifiers:
6470
Local pid:
pubs:6470
Language:
English

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP